Texas, 2025Astronomical Low Tide in Texas, March 9, 2025
March 9, 2025 · NWS LCH · 1 event in 1 county or zone
A cold front moved through during the 8th with strong north winds pushing tides below normal the next day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through during the 8th with strong north winds pushing tides below normal the next day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 9, 2:33 AM CST, 42 minutes earlier. Its key messages:
- Lingering showers will taper off through this morning.
- Dry weather will start the work week, with a gradual warm up of temperatures.
- Next small chance of rain arrives late Wednesday.
Area forecast discussion, Mar 9, 2:33 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 AM CDT Sun Mar 9 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- Lingering showers will taper off through this morning.
- Dry weather will start the work week, with a gradual warm up of
temperatures.
- Next small chance of rain arrives late Wednesday.
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 313 AM CDT Sun Mar 9 2025
A few showers are still moving across the forecast region, but no
lightning is noted. This activity should end later this morning.
Temperatures are on the cool side, ranging from the lower 50s in
east Texas to the mid 60s in lower Acadiana.
A mid to upper level low over north Texas will move east today
over north Louisiana. A shortwave rotating around this low is what
is bringing us the scattered showers today.
With surface high pressure building to our west, we stay on the
cool side of the high today and tomorrow. Lows will be in the
lower half of the 40s tonight and Monday night. Highs will be in
the 60s today, and around 70 on Monday.
Warmer temperatures are in store on Tuesday as the high pressure
shifts east of us. Highs will be in the lower half of the 70s.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 313 AM CDT Sun Mar 9 2025
Mid and upper level wise, we will be in zonal flow on Wednesday. A
weak upper level disturbance will move across north Louisiana, and
that could bring a few showers as far south as central Louisiana
late Wednesday or Wednesday night.
Thursday and Friday will be dry, but quite warm with highs into
the 80s as zonal flow prevails in the mid to upper levels.
By Saturday, the next shortwave moves across the region, with this
one extending all the way down to the coast. This will bring
higher rain chances all across our region on Saturday. Too early
to see if any severe storms could develop, but it is always worth
monitoring this time of year.
Sunday will be dry behind the front from Saturday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CST Sat Mar 8 2025
Mostly MVFR ceilings will gradually lower to IFR or even LIFR through
the early morning as post frontal stratus moves in. Ceilings will
gradually improve back to MVFR by mid day. Showers will remain
possible through the early morning hours. Winds will become NW at
all sites soon and remain NW through the end of the period.
&&
.MARINE...
Issued at 313 AM CDT Sun Mar 9 2025
Strong northwest winds are in place across the northwest Gulf
behind the cold front, so a small craft advisory is in place for
today. Late tonight winds and seas should calm down.
We are monitoring the tides. So far, it looks like we will not
reach low water advisory levels during low tide today, but we will
continue to monitor this situation.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 59 41 68 42 / 20 0 0 0
LCH 64 44 70 47 / 10 0 0 0
LFT 66 46 70 46 / 10 0 0 0
BPT 66 44 71 48 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 1 AM CDT Monday for GMZ430-450-470.
Small Craft Advisory from 7 AM this morning to 1 AM CDT Monday
for GMZ432-452-472.
Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Monday
for GMZ435-436-455-475.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...15In the hours before
Special weather statement, Mar 8, 9:49 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
949 PM CST Sat Mar 8 2025
TXZ201-090415-
Hardin TX-
949 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
1015 PM CST...
At 949 PM CST, Doppler radar was tracking a strong thunderstorm over
Saratoga, moving east at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Lumberton, Saratoga, Kountze, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 9455 3044 9411 3043 9412 3040 9412
3039 9410 3036 9410 3035 9408 3034 9410
3028 9412 3026 9411 3026 9410 3024 9412
3022 9412 3020 9409 3019 9410 3021 9457
TIME...MOT...LOC 0349Z 262DEG 35KT 3027 9450
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
TinglerLocal storm report, Mar 8, 10:22 PM CST, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1022 PM CST Sat Mar 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM Hail Westlake 30.25N 93.26W
03/08/2025 M1.25 Inch Calcasieu LA Public
&&Special weather statement, Mar 9, 2:35 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
335 AM CDT Sun Mar 9 2025
LAZ073-074-141-241-090900-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
East Cameron LA-
335 AM CDT Sun Mar 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES THROUGH 400 AM CDT...
At 334 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving northeast at 45 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Grand Lake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Holmwood, Westlake, Moss Bluff, Sulphur, and Hackberry.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 38.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2997 9339 3011 9350 3035 9312 3005 9301
TIME...MOT...LOC 0834Z 239DEG 39KT 3008 9337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
24
Special weather statement, Mar 9, 2:36 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 AM CDT Sun Mar 9 2025
LAZ031-142-143-090900-
Northern Acadia LA-Allen LA-Northern Jefferson Davis LA-
336 AM CDT Sun Mar 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON DAVIS...
NORTHWESTERN ACADIA AND SOUTHEASTERN ALLEN PARISHES THROUGH 400 AM
CDT...
At 335 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fenton, moving east at 50 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Pine Island, Hathaway, Fenton, Buller, Elton, and Kinder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 9259 3054 9260 3052 9262 3050 9262
3048 9263 3048 9256 3036 9253 3028 9300
3035 9303 3038 9303 3038 9304 3039 9305
3060 9260
TIME...MOT...LOC 0835Z 248DEG 43KT 3035 9293
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
24Astronomical Low Tide, Lower Jefferson County
- When
- March 9, 3:15 AM CST to 5:00 AM CST
- Where
- Lower Jefferson County forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
Tides were pushed down below -1 foot MLLW for multiple hours at Sabine Pass. The tide fell to -1.5 feet below MLLW at Sabine Pass.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in South Dakota, March 9 to 10, 2025$65,000 · 3 events
- Flash Flooding and Flood in Florida, March 9, 20251 in hail · 7 events
- Heavy Rain in Florida, March 9, 20253 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 9, 20252 events
- Heavy Rain in Georgia, March 9, 20251 event
- Hail in Alabama, March 9, 20250.88 in hail · 1 event
- Funnel Cloud in Puerto Rico, March 9, 20251 event
- Wildfire in Missouri, March 9, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246910.